Discussions that mention morphine

Open to All Other Health Topics board


Hi Bronwyn,

I don't give up ever but I am not willing to be a lab rat again in another clinical trial right now. I am on Percacet which is a strong narcotic, the next step up I think would be morphine. My doc did increase the strength of it though. I am like you and was so afraid to become addicted. But my doc told me straight out one day that he could not fix me, no one could right now but at least he could ease my pain and to take the pain pills and not worry about being addicted, because I wasn't some junky, that I needed the pain pills. I don't get the drunk feeling on them anymore. Actually they seem to give me a little energy and sometimes it makes it hard to get to sleep. I have to take lots of benedryl before I take the percacet because narcotics are a mast cell degranulator. They also make me nauseous occassionly so I take anti nausea medication too. I know what you mean about the ER's. I have been several times and each time we had to tell the ER doc what they needed to do cause they have never dealt with masto before. One of the good things is that when I have the anaphylaxis I don't have trouble breathing so they always argue its not anaphylaxis. But I win in the end after they talk to my doc on the phone. I hate the ER so much the last few attacks I have dealt with it at home and took my chances. I am still here so its fine. I tell my doc that and he understands he doesn't fight me on it anymore. He has 5 other masto patients but he says they are not nearly as bad, although one of his masto's keeps breaking bones and they can't figure out why since her bone density is normal. I had heard someone was working on an H3 blockers, that is was suppose to be for the mast cells in the brain or something but I can't find where I read that. Does having your period set off the attacks too? It does for me every month when I ovulate and then during the period. I wish they would just take everything out cause I can't have kids anyway but then again surgury for us masto's is dangerous itself.

Wendy


[QUOTE=Aussie39;2828828]Hi Wendy,

What ever you do don’t give up, maybe you might need to get some more heavy duty pain meds, narcotics, I’ve had to have them from time to time. They make me feel like a drowsy drunk and I worry about addiction so only take them when I’m in severe pain. Even if you only take them now and then, having a break from the pain might make life a bit more bearable. If your quality of life is so low then maybe the risk of trying the 17-AAG would be worth it. If it works imagine how good you would feel if the masto was in remission. I have to admit I’m a bit envious of you, my doctors have never offered any treatments aimed at curing masto only stuff for the symptoms.

I totally understand about the passing out I get that too, like you I’ve learnt to recognise the warning signs and sit or lie down as quick as I can. It happened in the supermarket once and I sat on the floor in the middle of the aisle, got some very strange looks. I’ve ended up in hospital several times from really severe attacks, and that’s always a nightmare. One time not long after I was diagnosed my specialist came down to the emergency room to see me and decided to admit me to try some new meds and for tests. I discharged myself five days later because I felt like some sort of laboratory rat. The tests were bad enough but also, one of the doctors thought it would be a good chance for the medical students to see a patient with a disease so rare they might never see it again. So day and night I had med students and other doctors calling in to see me, asking stupid questions and then talking about me to each other like I wasn’t even there. I still get paraded in front of a bunch of med students every time I see the dermatologist but considering he didn’t even recognise the TMEP I put up with it because someone else with masto might benefit one day if these doctors know what it looks like.

Good luck with the doc on Friday if he calls, ask him about stronger pain meds.

Bronwyn.